Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Signs Of Wasting

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

signs of wasting in arms, hand, feet

What are the signs of wasting in your extremities(sp?) arms, legs, feet, hands?? i am seeing these dimple (indentations) on my hands & feet plus I have...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
appears to be one of the safest drugs in this regard, so I would be very hesitant to attribute any changes to this.The first signs of wasting would be a loss of subcutaneous fat in the legs, arms and face, along with a prominence of the veins in... Read more »

Could this be the first signs of wasting?

and I am not trying too. Could this be the first signs of wasting and disiese progression? I am... Read more »
Articles
Henry J. Kaiser Family Foundation

IRIN Examines Why Child ARVs in Uganda Could Go to Waste

IRIN examines why a "large supply" of pediatric antiretroviral (ARV) drugs in Uganda might expire and go unused. "Fewer than a quarter of the 125,000 Ugandan children who need life-prolonging [ARVs] have access to it, mainly because of stigma and... Read more »
Henry J. Kaiser Family Foundation

Blog: AIDS Dollars Wasted on Overhead

"Dollars desperately needed to save lives of AIDS patients have never left Washington or have been wasted on unnecessary overhead around the world," according to a Huffington Post blog . Pointing to the HIV/AIDS Save Lives First Act of 2010 ,... Read more »
Henry J. Kaiser Family Foundation

AIDS Healthcare Foundation Says Drug Used to Treat AIDS Wasting Not Essential for Treatment

The AIDS Healthcare Foundation , the largest nongovernmental provider of health care services for people with HIV/AIDS in the United States, last month said that the drug Serostim, which is used to treat AIDS-related wasting, is not essential for... Read more »
Henry J. Kaiser Family Foundation

State, Federal Officials Intensify Investigation of Serono Marketing Practices for AIDS-Wasting Drug

State and federal officials have intensified their investigation of Swiss biotechnology company Serono 's marketing practices for its AIDS-related drug Serostim, the Wall Street Journal reports (Windham, Wall Street Journal , 4/15). Serostim,... Read more »
Connect With Others

Wasting Worries

Posted by Anonymous, 1 Reply
Ok. Haven't had really any "symptoms" of HIV. But, it seems like over the last year since my posible exposure, I have lost mass in my legs and arms while gaining weight at my midsection. My cheeks are sunken in as well.

2 questions.

Is it... Read more »

Wasting?

Posted by Anonymous, 1 Reply
Is "wasting" a sure sign of HIV infection? I've lost a lot of weight in the last couple of months and have nausea and poor appetite. It's been a while since my last "questionable" encounter, but I feel my health declining rapidly. Read more »

HIV/AIDS Lipoatrophy (Facial Wasting)

Posted by bradford, 2 Replies
HIV/AIDS Lipoatrophy (Facial Wasting)

Individuals living with HIV and AIDS may not only have to deal with the threat of illness but the toll of illness. All that is required to stay healthy and alive can leave an everlasting mark! I'm referring to... Read more »

GOODNEWS? OR BAD NEWS? OR JUST A WASTE OF TIME?

Posted by Anonymous, 4 Replies
HI TO ALL,

I HAD A VERY HIGH RISK EXPOSURE(UNPROTECTED PENILE TO VIGINAL INTERCOURSE) TOOK AN 8 WEEK ELISA TEST.. AND JUST FOUND OUT NEGATIVE...

WHATS NEXT?? IM FOR SURE RETESTING AGAIN SOON..IM WELL BEYOND THE WINDOW...BUT WHERE DO I STAND? IS 8... Read more »